Alert archive / Utah / Wind Advisories in 2015

Wind Advisory 14, NWS Salt Lake City, UT

November 25, 2015

NWS Salt Lake City, UT issued this wind advisory at Nov 25, 2015, 3:45 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2015, 3:45 AM MST (10:45 UTC)
Expired
Nov 25, 2015, 2:59 PM MST
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WWUS75 KSLC 251045
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MST WED NOV 25 2015

UTZ016-251900-
/O.NEW.KSLC.WI.Y.0014.151125T1045Z-151125T2300Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
345 AM MST WED NOV 25 2015

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* AFFECTED AREA...SOUTHWEST UTAH.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THROUGH MID AFTERNOON.

* IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON ALL EAST WEST ROUTES
  ACROSS SOUTHWEST UTAH...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
  THOSE TOWING TRAILERS. WIND SENSITIVE OPERATIONS MAY BE
  IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
045 
WWUS75 KSLC 251904
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1204 PM MST WED NOV 25 2015

UTZ016-252300-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-151125T2300Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
1204 PM MST WED NOV 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* AFFECTED AREA...SOUTHWEST UTAH.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THROUGH MID AFTERNOON.

* IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON ALL EAST WEST 
  ROUTES ACROSS SOUTHWEST UTAH...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES AND THOSE TOWING TRAILERS. WIND SENSITIVE OPERATIONS 
  MAY BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
360 
WWUS75 KSLC 252159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MST WED NOV 25 2015


UTZ016-252300-
/O.CAN.KSLC.WI.Y.0014.000000T0000Z-151125T2300Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
259 PM MST WED NOV 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY.

WINDS ACROSS SOUTHWEST UTAH HAVE DECREASED BEHIND THE PASSAGE OF
THE COLD FRONT. WESTERLY WINDS WILL CONTINUE TO RELAX THROUGH THE
NIGHT.

$$

UTZ020-021-260300-
/O.NEW.KSLC.WI.Y.0015.151125T2159Z-151126T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG
259 PM MST WED NOV 25 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...SOUTHERN UTAH INCLUDING KANE AND GARFIELD
  COUNTIES AND THE LAKE POWELL REGION.

* WINDS...WEST SOUTHWEST 20-35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE REMAINDER OF THE IS AFTERNOON UNTIL 8PM THIS
  EVENING.

* IMPACTS...POSSIBLE REDUCED VISIBILITY IN BLOWING DUST AS WELL AS
  DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED FOR HIGH PROFILE
  VEHICLES AND TRAILERS IN TOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 3:28 AM MST, 17 minutes earlier.

Area forecast discussion, Nov 25, 3:28 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 AM MST WED NOV 25 2015

.SYNOPSIS...A COLD UPPER LOW WILL SETTLE INTO THE GREAT BASIN
TODAY. THIS LOW WILL CONTINUE TO IMPACT THE AREA THROUGH THE
THANKSGIVING WEEKEND.

&&

.SHORT TERM (THROUGH 12Z FRIDAY)...
WATER VAPOR LOOP SHOWS A CLOSED LOW OVER THE WESTERN GREAT BASIN.
AMDAR 400-250MB WIND OBSERVATIONS PLACES A 100KT-125KT CYCLONIC
JET EXTENDING INTO THE NORTHERN ROCKIES FROM CENTRAL CALIFORNIA.
GOES/HRRR/GPS/00Z SLC RAOB INDICATE THE PRECIPITABLE WATER VALUE
RANGES BETWEEN 0.10"-0.20" MOUNTAINS...TO 0.20"-0.33" MOST
VALLEYS.

SOUTHERLY WINDS WILL CONTINUE GUSTING AHEAD OF THE STORM ACROSS
SOUTHWEST UTAH...EXPANDING EASTWARD THIS AFTERNOON SUPPORTED BY
5MB/6HR PRESSURE FALLS...45KTS 700MB FLOW AND AN 6MB SOUTHEASTERLY
PRESSURE GRADIENT ACROSS EASTERN UTAH. ADVISORY LEVEL WINDS ARE
POSSIBLE THOUGH ONCE AGAIN BELIEVE WINDS MAY FALL JUST SHY OF THE 3-
HOUR DURATION REQUIREMENT FOR AN ADVISORY. LOCALLY HIGHER GUSTS
SHOULD ONCE AGAIN FALL SHORT OF WARNING CRITERIA.

BASED ON RADAR/SATELLITE TRENDS AND RAP GUIDANCE HAVE TRENDED POPS
LOWER ESPECIALLY ALONG AND EAST OF THE WASATCH FRONT THROUGH SUNSET.
WHILE LIGHT ACTIVITY SHOULD GET GOING IN THE HIGHER TERRAIN...WILL
HAVE TO WAIT UNTIL 700MB COLD FRONT ARRIVES THIS EVENING FOR THE
EVENT TO REALLY UNFOLD LOCALLY. MEANWHILE...EXPECT SNOWRATES TO
BEGIN TO PRESENT ROAD HAZARDS THIS AFTERNOON ACROSS THE WEST DESERT.
HAVE UPGRADED THIS AREA TO A WINTER STORM WARNING DUE TO EXPECTED
TRAVEL IMPACTS ALONG INTERSTATE 84 AND STATE ROUTE 30 NEAR THE IDAHO
BORDER...WITH MORE INTERMITTENT IMPACTS FORECAST ALONG INTERSTATE
80. THESE CONDITIONS WILL LIKELY PERSIST THROUGH TOMORROW MORNING
WITH THE ARRIVAL OF THE 700MB CYCLONE. THIS FEATURE ARRIVES ACROSS
NORTHWEST UTAH THIS AFTERNOON AND SITS INTO TOMORROW MORNING WHEN
IT WEAKENS.

THIS GIVES THE NORTHERN ZONES THE BEST OPPORTUNITY FOR TRAVEL
IMPACTS...WITH MUCH MORE LIMITED IMPACTS NEAR SALT LAKE CITY AND
ESPECIALLY SOUTHWARD. SOUTWHESTERLY FLOW FAVORS DAVIS/WEBER
COUNTIES...WHILE EASTERLY FLOW WILL SUPPORT THE WASATCH BACK DURING
THIS PERIOD. WILL ALLOW DAY SHIFT ONE MORE OPPORTUNITY TO
COLLABORATE WITH PARTNERS BEFORE DECIDING ON WHETHER AN UPGRADE IS
PRUDENT FOR THE WASATCH BACK AND SOUTWEST WYOMING. THE RAP
SOLUTION AND LATER ARRIVAL TIME BOTH HAD US LEAN AGAINST UPGRADING
THESE ZONES ON THE OVERNIGHT SHIFT.

ANOTHER PLAYER WILL BE THE ARRIVAL OF THE ARCTIC BOUNDARY FROM
WYOMING FOR TEMPERATURE FORECAST AND POTENTIAL FOR GREATER TRAVEL
IMPACTS AND SNOW RATES. CURRENT INDICATIONS ARE THIS BOUNDARY
MAKES IT INTO SOUTHWEST WYOMING TONIGHT...SEEPING INTO NORTHERN
UTAH TOMORROW. BEST PRESSURE GRADIENT AND COLD ADVECTION APPEAR
THURSDAY NIGHT INTO FRIDAY MORNING. WILL HAVE TO MONITOR FOR
POTENTIAL DOWNSLOPE WINDSTORM IN ADDITION TO ENHANCED CANYON
WINDS.

.LONG TERM (AFTER 12Z FRIDAY)...
A LARGE UPPER LEVEL LOW WILL BE IN THE PROCESS OF CUTTING OFF
ACROSS THE SOUTHWEST UNITED STATES AT THE START OF THE LONG TERM
FORECAST PERIOD. SEVERAL SHORTWAVES ARE EXPECTED TO ROTATE AROUND
THE UPPER LEVEL LOW THROUGH SATURDAY. MEANWHILE...A FAIRLY POTENT
VORT MAX WILL APPROACH THE CALIFORNIA COAST SATURDAY. THIS VORT
MAX WILL COMBINE WITH THE INTENSIFICATION OF A LEE CYCLONE ACROSS
WYOMING TO FINALLY EJECT THE UPPER LEVEL LOW OUT OF THE WESTERN
UNITED STATES.

AT 12Z FRIDAY...AN LOW/MID-LEVEL GRADIENT COMBINED WITH EASTERLY
COLD AIR ADVECTION SHOULD SUPPORT GUSTY WINDS NEAR CANYONS ALONG THE
NORTHERN WASATCH/CACHE VALLEY. A FEW OF THE MODEL SOLUTIONS HINT AT
STRONGER WINDS OR A POSSIBLE DOWNSLOPE WIND EVENT. AT THIS TIME...IT
SEEMS UNLIKELY ALL THE INGREDIENTS FOR A DOWNSLOPE WIND EVENT WILL
COME TOGETHER...SO EXPECT WIND GUSTS TO 45 MPH FRIDAY MORNING IN
FAVORED LOCATIONS.

THE OTHER IMPACT THIS SLOW MOVING UPPER LEVEL LOW WILL HAVE TO UTAH
WILL BE A PERIOD OF UNSETTLED CONDITIONS THROUGH AT LEAST SUNDAY.
WITH A DEFORMATION AXIS ACROSS UTAH...EXPECT OCCASIONAL SNOW SHOWERS
ACROSS AT LEAST CENTRAL PORTIONS OF THE STATE. ADDED LOW END POPS TO
MATCH THE LOCATION OF THE BEST LIFT.

THE MODEL GUIDANCE VARIES QUITE A BIT WITH SEVERAL OF THE MODELS
COMPLETELY OUT OF PHASE BY MONDAY. GIVEN THIS TREND...KEPT CLIMO
POPS IN THE EXTENDED PORTION OF THE FORECAST WITH TEMPERATURE
AVERAGING NEAR TO BELOW NORMAL LEVELS STATE-WIDE.

&&

.AVIATION...EXPECT SOUTHERLY WINDS TO BECOME GUSTY IN THE MORNING
AND REMAIN ELEVATED THROUGH MUCH OF THE DAY AT THE SLC TERMINAL.
WINDS ARE EXPECTED TO SHIFT TO THE SOUTHWEST OR EVEN WEST BETWEEN 20-
22Z...THOUGH APPROACHING SHOWERS WILL LIKELY CAUSE ERRATIC/GUSTY
WINDS AT TIMES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM NOON TODAY TO NOON MST THURSDAY FOR
     UTZ001-002-006>009.

     WINTER STORM WARNING FROM NOON TODAY TO NOON MST THURSDAY FOR
     UTZ005.

WY...WINTER WEATHER ADVISORY FROM NOON TODAY TO NOON MST THURSDAY FOR
     WYZ021.

&&

SHORT TERM...ROGOWSKI
LONG TERM/AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 25, 3:31 AM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
331 AM MST WED NOV 25 2015

UTZ001>016-019>021-517-518-WYZ021-261400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
331 AM MST WED NOV 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE TO SPREAD ACROSS
SOUTHERN UTAH THROUGH THIS EVENING.

WINTER WEATHER CONDITIONS WILL IMPACT TRAVEL ACROSS MAINLY
NORTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH THE
MORNING OF THANKSGIVING DAY.

THIS INCLUDES THE I-15 CORRIDOR MAINLY NORTH OF SALT LAKE
CITY...I-84 FROM ECHO JUNCTION WITH I-80 TO THE IDAHO BORDER...
ALONG I-80 EAST OF SALT LAKE CITY OVER PARLEYS SUMMIT EASTWARD
THROUGH SOUTHWEST WYOMING...US-40 OVER MAYFLOWER AND DANIELS
SUMMITS...AND US-6 OVER SOLDIER SUMMIT WILL ALSO BE IMPACTED.

THESE WINTER WEATHER CONDITIONS ARE ALSO EXPECTED TO IMPACT
TRAVEL IN AREAS TO THE NORTH AND EAST OF THE OUTLOOK AREA
INCLUDING SOUTHERN IDAHO AND MUCH OF WYOMING.

THOSE WITH THANKSGIVING TRAVEL PLANS SHOULD ALLOW FOR EXTRA TIME
TO REACH THEIR DESTINATION AND PLAN TRAVEL ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCAL GUSTY EAST WINDS COULD CREATE AREAS OF BLOWING AND DRIFTING
SNOW THURSDAY INTO FRIDAY ALONG THE WASATCH FRONT NORTH OF SALT
LAKE CITY AND ACROSS SOUTHWESTERN WYOMING.

THERE IS A RENEWED POTENTIAL FOR ACCUMULATING SNOW ACROSS THE
OUTLOOK AREA AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:55 AM MSTWinter Storm WarningSLC30 hr
Nov 25, 2:59 PM MSTWind AdvisorySLC3 hr

Nearby

Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.